Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

On the inertia group of a product of spheres


Author: Reinhard Schultz
Journal: Trans. Amer. Math. Soc. 156 (1971), 137-153
MSC: Primary 57.10
MathSciNet review: 0275453
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper it is proved that the smooth connected sum of a product of ordinary spheres with an exotic combinatorial sphere is never diffeomorphic to the original product. This result is extended and compared to certain related examples.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.10

Retrieve articles in all journals with MSC: 57.10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0275453-9
PII: S 0002-9947(1971)0275453-9
Keywords: Inertia group, homotopy sphere, fiber homotopy equivalence, self-equivalence group, automorphisms of homology, surgery, smoothings of PL manifolds, homotopy smoothings, normal invariants, homotopy composition
Article copyright: © Copyright 1971 American Mathematical Society